How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 4926
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
3452947
Type Your Medical Question Here...
Dr. Das, MD is online now

I’ve been on trazadone for 7 weeks now and I feel like they

Customer Question

Hello, I’ve been on trazadone for 7 weeks now and I feel like they are not working for me, I can’t get an appointment with my GP and I’m going away on holiday Tuesday, I wanted to find out how I can taper off them
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I’m taking Trazadone
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: just need advice
Submitted: 19 days ago.
Category: Medical
Expert:  Dr. Das, MD replied 19 days ago.

Hello,

Welcome and thank you for your question.

I am Dr. Das. I am an MD with more than 20 years experience and I am happy to help you today.

I am reviewing it now and will reply again in a moment.

Expert:  Dr. Das, MD replied 19 days ago.

How old are you?

What dose of Trazadone are you on?

Customer: replied 19 days ago.
Thank you so much, I’m on 50mg
Customer: replied 19 days ago.
Since being on them I’ve had headaches everyday and I feel more unwell
Customer: replied 19 days ago.
online it’s says I can’t drink alcohols with it too.
Customer: replied 19 days ago.
I relise it’s only helped me sleep nothing else
Expert:  Dr. Das, MD replied 19 days ago.

Please wait while I type out a reply.

Customer: replied 19 days ago.
I am 28 years okd
Customer: replied 19 days ago.
Ok
Expert:  Dr. Das, MD replied 19 days ago.

Tapering off of Trazadone needs to be done very slowly since it can cause acute withdrawal symptoms.

The drug needs to be decreased by about 10 to 25 % every 3 days. That means, that instead of 50 mg, you will need to take about 47 %. This can be done by cutting  a pill into half ( which will make it 25 %) and again into half( which will make it 12.5 ).

So, you will need to take half of one pill plus quarter of another to get 47% - take it for 3 days.

Reduce it further by  another quarter of a pill every 5 days. until you can come off the pill.

This will take quite some time but will prevent withdrawal symptoms.

Customer: replied 19 days ago.
These tablets are capsules so how does that work?
Customer: replied 19 days ago.
Also roughly how long does it last the withdrawal symptoms
Expert:  Dr. Das, MD replied 19 days ago.

If you are capsules, then you cannot cut them..

You will need to consult your doctor for a tablet form to help you taper off.

Or you can open up the capsules and decrease the amount of the drug by 10% every 5 days.

Expert:  Dr. Das, MD replied 17 days ago.
Thank you for your question at justanswer.com